Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 216, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 24, 2006, 6:53 PM CDT for Goodhue County, Minnesota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2006, 6:53 PM CDT (23:53 UTC)
- Expired
- Aug 24, 2006, 7:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Goodhue County, MN
The radar
The Minneapolis radar (KMPX), 81 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 3:17 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1700 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 242353 SVRMPX MNC049-250045- /O.NEW.KMPX.SV.W.0216.060824T2353Z-060825T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 653 PM CDT THU AUG 24 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GOODHUE COUNTY IN SOUTHEAST MINNESOTA... * UNTIL 745 PM CDT * AT 649 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR KENYON...OR ABOUT 16 MILES EAST OF FARIBAULT...AND MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... BOMBAY... WANAMINGO... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4435 9303 4421 9303 4420 9273 4434 9274 $$ KAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:48 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 24, 3:48 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
348 PM CDT THU AUG 24 2006
.DISCUSSION...TONIGHT THROUGH SUNDAY
DEEP SURFACE IN CENTRAL SOUTH DAKOTA ATTM WITH PRESSURE NEAR 1000
MB. VERY MOIST...UNSTABLE AIR PUSHING INTO THE MPX CWA IN ADVANCE
OF THIS SYSTEM WITH THE LATEST SPC HRLY MESOSCALE ANALYSIS FOR
20Z SHOWING A REMARKABLE 0.40 0-3 KM VGP TO THE SOUTH AND WEST OF
THE MINNESOTA RIVER VALLEY WITH 0.50 NOSING INTO SOUTH-CENTRAL MN.
THE 0-1 KM BULK SHEAR HAS BEEN PICKING UP TO AROUND 15 TO 25 KNOTS
TOO WHILE THE 0-6 KM BULK SHEAR IS ABOVE 50 KNOTS OVER MUCH OF
THE CWA. REMARKABLY STRONG NSE FOR AUGUST
WEVE BEEN WORKING WITH EXTREMELY LARGE HAIL PRODUCERS ALL DAY
WITH INITIAL ACTIVITY QUITE ELEVATED. HOWEVER...LOWERING LCL AND
LFC FIGURES SUGGEST STORMS WILL BECOME MORE SURFACE ROOTED WITH
INCREASING TORNADO POTENTIAL.
PWAT VALUES PICK UP TO FROM 1.5 TO 2 INCHES AS THE LOW MOVES
EASTWARD ACROSS FAR SOUTHERN MN. WHILE MOISTURE TRANSPORT COULD BE
A GOOD DEAL BETTER FOR A FLOOD EVENT...WE DID ISSUE A FLASH FLOOD WATCH
FOR OUR EASTERN MN COUNTIES AND OUR WEST WISCONSIN COUNTIES.
SYSTEM MAKES ITS WAY EAST OF THE AREA ON FRIDAY AND WE DRY OUT.
LONGER TERM...SUNDAY NIGHT THROUGH THURSDAY
DISCUSSION NOT AVAILABLE THIS ISSUANCE.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR ANOKA-BENTON-CARVER-CHISAGO-DAKOTA-GOODHUE-
HENNEPIN-ISANTI-KANABEC-MILLE LACS-MORRISON-RAMSEY-RICE-
SCOTT-SHERBURNE-STEARNS-TODD-WASHINGTON-WRIGHT COUNTY(IES).
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-
POLK-RUSK-ST. CROIX COUNTY(IES).
&&Hazardous weather outlook, Aug 24, 5:34 AM CDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 534 AM CDT THU AUG 24 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 251045- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 534 AM CDT THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS MODERATE RISK OF SEVERE WEATHER ACROSS WEST CENTRAL AND SOUTHERN MINNESOTA AND FAR WEST CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE REST OF THE OUTLOOK AREA. SEVERAL WEATHER FEATURES WILL BRING POTENTIAL FOR SIGNIFICANT SEVERE WEATHER DEVELOPMENT TODAY AND TONIGHT. THE FIRST FOCUS FOR THUNDERSTORMS WILL BE A NEARLY STATIONARY WARM FRONTAL BOUNDARY POSITIONED ACROSS FAR SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH THE AFTERNOON. THE ATMOSPHERE TO THE NORTH OF THIS BOUNDARY WILL BECOME UNSTABLE AS TEMPERATURES WARM UP AND MOISTURE INCREASES. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF THIS BOUNDARY. STRONG VERTICAL WIND SHEAR AND MODERATE INSTABILITY WILL ALLOW THESE STORMS TO POTENTIALLY BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. THE GREATEST RISK FOR TORNADOES WILL BE ALONG AND JUST NORTH OF THE FRONT...OR SOUTHWEST OF AN ALEXANDRIA TO ST. CLOUD MINNESOTA TO NEW RICHMOND TO MENOMONIE WISCONSIN LINE. THE FRONT WILL BEGIN TO MOVE NORTH AND EAST TOWARDS SOUTH CENTRAL MINNESOTA AND FAR WEST CENTRAL WISCONSIN THIS EVENING. STORMS THAT DEVELOP ALONG THIS FRONT WILL LIKELY EXPAND INTO A LARGE THUNDERSTORM COMPLEX LATE THIS EVENING BRINGING HEAVY RAIN WITH IT. A SECOND AREA OF THUNDERSTORMS WILL BE ASSOCIATED WITH A SURFACE LOW PRESSURE SYSTEM AND COLD FRONT MOVING EAST OUT OF SOUTH DAKOTA. THUNDERSTORM ACTIVITY WILL LIKELY BE CONFINED TO THE IMMEDIATE LOCATION OF THE COLD FRONT WHICH WILL ENTER SOUTHWEST MINNESOTA THIS EVENING. SOME ISOLATED THUNDERSTORMS MAY DEVELOP WELL AHEAD OF THE FRONT ACROSS EXTREME SOUTHERN MINNESOTA AND SOUTH OF THE NEARLY STATIONARY WARM FRONT. ALL OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ALONG WITH ISOLATED TORNADOES. THIS ACTIVITY WILL MOVE EASTWARD LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS MAY LINGER INTO THE EARLY AFTERNOON HOURS FRIDAY IN WEST CENTRAL WISCONSIN...BUT THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. NO HAZARDOUS WEATHER IS EXPECTED THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. MDB
In the hours before
Local storm report, Aug 24, 6:05 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
605 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL MONTICELLO 45.30N 93.80W
08/24/2006 E0.75 INCH WRIGHT MN TRAINED SPOTTER
0605 PM HAIL OTSEGO 45.29N 93.61W
08/24/2006 E0.75 INCH SHERBURNE MN TRAINED SPOTTER
&&
AZLocal storm report, Aug 24, 6:21 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
621 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL RAMSEY 45.26N 93.45W
08/24/2006 E1.00 INCH ANOKA MN TRAINED SPOTTER
ONE INCH TREE BRANCHES DOWN. SOME MINOR STREET FLOODING.
&&
AZSpecial weather statement, Aug 24, 6:24 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 624 PM CDT THU AUG 24 2006 MNZ062-063-250030- RAMSEY-WASHINGTON- 624 PM CDT THU AUG 24 2006 ...SIGNIFICANT WEATHER ALERT FOR WASHINGTON AND RAMSEY COUNTIES UNTIL 730 PM CDT... AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FOREST LAKE TO ROSEVILLE TO EXCELSIOR...AND MOVING EAST AT 35 MPH. ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN RAMSEY AND WASHINGTON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Local storm report, Aug 24, 6:32 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
632 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TORNADO 4 N WATERVILLE 44.28N 93.57W
08/24/2006 LE SUEUR MN TRAINED SPOTTER
BRIEF TOUCHDOWN.
0629 PM TORNADO 1 E KILKENNY 44.31N 93.55W
08/24/2006 LE SUEUR MN AMATEUR RADIO
0629 PM HAIL KILKENNY 44.31N 93.57W
08/24/2006 E1.75 INCH LE SUEUR MN AMATEUR RADIO
&&
BVSLocal storm report, Aug 24, 6:36 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
636 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG 3 N ELYSIAN 44.24N 93.68W
08/24/2006 LE SUEUR MN TRAINED SPOTTER
FARMHOUSE DETROYED.
&&
AZLocal storm report, Aug 24, 6:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
644 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO WATERVILLE 44.22N 93.57W
08/24/2006 LE SUEUR MN TRAINED SPOTTER
MAJOR STRUCTURAL DAMAGE TO SECOND FLOOR OF HOME ON RICE
LAKE ROAD.
&&
AZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:57 AM CDT | Severe Thunderstorm Warning | MPX | McLeod | 33 min |
| Aug 24, 8:06 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Sibley | 39 min |
| Aug 24, 8:27 AM CDT | Severe Thunderstorm Warning | MPX | Scott | 48 min |
| Aug 24, 8:29 AM CDT | Severe Thunderstorm Warning | MPX | McLeod | 31 min |
| Aug 24, 8:42 AM CDT | Severe Thunderstorm Warning | MPX | Carver | 48 min |
| Aug 24, 8:48 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 42 min |
| Aug 24, 8:55 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 20 min |
| Aug 24, 9:04 AM CDT | Severe Thunderstorm Warning | MPX | Sibley | 26 min |
| Aug 24, 9:13 AM CDT | Severe Thunderstorm Warning | MPX | Scott | 62 min |
| Aug 24, 9:19 AM CDT | Severe Thunderstorm Warning | MPX | Dakota | 41 min |
| Aug 24, 9:28 AM CDT | Severe Thunderstorm Warning | MPX | Rice | 47 min |
| Aug 24, 9:46 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 59 min |
| Aug 24, 9:53 AM CDT | Severe Thunderstorm Warning | MPX | Carver | 22 min |
| Aug 24, 9:59 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice | 61 min |
| Aug 24, 10:11 AM CDT | Severe Thunderstorm Warning | MPX | Scott | 49 min |
| Aug 24, 10:37 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 53 min |
| Aug 24, 10:59 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice | 46 min |
| Aug 24, 11:12 AM CDT | Severe Thunderstorm Warning | MPX | Scott | 31 min |
| Aug 24, 11:22 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 53 min |
| Aug 24, 11:37 AM CDT | Severe Thunderstorm Warning | MPX | Rice | 38 min |
| Aug 24, 11:40 AM CDT | Severe Thunderstorm Warning | MPX | Dakota | 54 min |
| Aug 24, 11:55 AM CDT | Severe Thunderstorm Warning | MPX | Wright | 65 min |
| Aug 24, 12:04 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 41 min |
| Aug 24, 12:41 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stevens | 49 min |
| Aug 24, 12:48 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 57 min |
| Aug 24, 12:57 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 33 min |
| Aug 24, 1:39 PM CDT | Severe Thunderstorm Warning | MPX | Anoka | 66 min |
| Aug 24, 1:55 PM CDT | Flash Flood Watch | MPX | Anoka, Benton, Carver, Chisago, Dakota, Goodhue and 13 more | 14 hr |
| Aug 24, 2:19 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 21 min |
| Aug 24, 2:53 PM CDT | Severe Thunderstorm Warning | MPX | Benton | 37 min |
| Aug 24, 3:03 PM CDT | Severe Thunderstorm Warning | MPX | Ramsey, Washington | 27 min |
| Aug 24, 3:07 PM CDT | Severe Thunderstorm Warning | MPX | Isanti | 23 min |
| Aug 24, 3:17 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs | 28 min |
| Aug 24, 3:22 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope | 38 min |
| Aug 24, 3:26 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti | 34 min |
| Aug 24, 3:28 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 47 min |
| Aug 24, 3:46 PM CDT | Severe Thunderstorm Warning | MPX | Stearns, Todd | 59 min |
| Aug 24, 4:26 PM CDT | Severe Thunderstorm Warning | MPX | Isanti, Kanabec, Mille Lacs | 64 min |
| Aug 24, 4:42 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Sherburne, Stearns | 63 min |
| Aug 24, 5:09 PM CDT | Tornado Warning | MPX | Nicollet | 66 min |
| Aug 24, 5:12 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Wright | 63 min |
| Aug 24, 5:14 PM CDT | Tornado Warning | MPX | Blue Earth, Brown | 16 min |
| Aug 24, 5:39 PM CDT | Tornado Warning | MPX | Le Sueur | 66 min |
| Aug 24, 5:41 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 49 min |
| Aug 24, 5:51 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin | 54 min |
| Aug 24, 6:03 PM CDT | Severe Thunderstorm Warning | MPX | Rice | 57 min |
| Aug 24, 6:22 PM CDT | Tornado Warning | MPX | Rice | 53 min |
| Aug 24, 6:45 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 45 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.